Alert archive / Wisconsin / Frost Advisories in 2011

Frost Advisory 7, NWS Milwaukee, WI

October 20, 201115 counties in Wisconsin

NWS Milwaukee, WI issued this frost advisory at Oct 20, 2011, 3:46 AM CDT for 15 counties in Wisconsin. It took effect at Oct 21, 2011, 1:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 20, 2011, 3:46 AM CDT (08:46 UTC)
In effect from
Oct 21, 2011, 1:00 AM CDT
Expired
Oct 21, 2011, 9:00 AM CDT
In force
8 hr
Issued by
NWS Milwaukee, WI

Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Lafayette County, WI, Marquette County, WI, Rock County, WI, Sauk County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 54 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2011-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2011-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1078 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

873 
WWUS73 KMKX 200846
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
346 AM CDT THU OCT 20 2011

...STRONG WINDS LINGERING THIS MORNING NEAR LAKE MICHIGAN...
...FROST EXPECTED OVER MUCH OF SOUTHERN WISCONSIN LATER TONIGHT...

.DEEP LOW PRESSURE NEAR TOLEDO WILL MOVE NORTHWARD AND GRADUALLY
WEAKEN TODAY. A LINGERING TIGHT PRESSURE GRADIENT OVER SOUTHEAST
WISCONSIN AND LAKE MICHIGAN WILL CONTRIBUTE TO STRONG GUSTY WINDS
OVER THE LAKE SHORE COUNTIES THIS MORNING. THE STRONGEST WINDS WILL
OCCUR AT THE LAKE MICHIGAN SHORE DUE TO UNSTABLE CONDITIONS OVER
THE LAKE. WIND GUSTS OF 40 TO 45 MPH ARE POSSIBLE THIS MORNING.

THE AREAS OF RAIN WILL END LATER TODAY WITH RAPID CLEARING AND
DIMINISHING WINDS SPREADING ACROSS SOUTHERN WISCONSIN TONIGHT.
THESE CONDITIONS WILL ALLOW TEMPERATURES TO FALL INTO THE UPPER
20S TO MIDDLE 30S OVER THE REGION...RESULTING IN FROST DEVELOPMENT
LATE TONIGHT. THE FROST WILL BE PATCHY CLOSE TO THE LAKE.

WIZ066-071-072-201700-
/O.CAN.KMKX.HW.W.0003.000000T0000Z-111020T0900Z/
/O.EXB.KMKX.WI.Y.0006.000000T0000Z-111020T1800Z/
MILWAUKEE-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MILWAUKEE...RACINE...KENOSHA
346 AM CDT THU OCT 20 2011

...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON.
THE HIGH WIND WARNING HAS BEEN CANCELLED. 

* TIMING...STRONG NORTH TO NORTHWEST WINDS ARE EXPECTED NEAR LAKE
  MICHIGAN THIS MORNING. 

* WINDS...NORTH TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO
  45 MPH ARE EXPECTED. WIND GUSTS WILL BE LOWER FARTHER INLAND
  FROM THE LAKE.

* IMPACTS...THE BLUSTERY WINDS WILL CAUSE OCCASIONAL BUFFETING OF
  HIGHER PROFILE VEHICLES. SECURE LOOSE OBJECTS SUCH AS TRASH CANS
  AND HALLOWEEN DECORATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WIZ046-047-051-056>059-062>065-067>070-201700-
/O.NEW.KMKX.FR.Y.0007.111021T0600Z-111021T1400Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SAUK-COLUMBIA-DODGE-WASHINGTON-
IOWA-DANE-JEFFERSON-WAUKESHA-LAFAYETTE-GREEN-ROCK-WALWORTH-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...WEST BEND...
DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...WAUKESHA...
BROOKFIELD...DARLINGTON...MONROE...JANESVILLE...BELOIT...
ELKHORN...LAKE GENEVA
346 AM CDT THU OCT 20 2011

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY.

* TIMING...FROST IS EXPECTED TO DEVELOP AFTER MIDNIGHT
  TONIGHT...LASTING INTO EARLY FRIDAY MORNING. 

* TEMPERATURE...WILL FALL INTO THE UPPER 20S TO MIDDLE 30S LATE
  TONIGHT. 

* IMPACTS...SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION WILL BE
  KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.

&&

$$

WIZ052-060-201700-
/O.EXT.KMKX.WI.Y.0006.000000T0000Z-111020T1800Z/
SHEBOYGAN-OZAUKEE-
INCLUDING THE CITIES OF...SHEBOYGAN...PORT WASHINGTON
346 AM CDT THU OCT 20 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON.

* TIMING...STRONG NORTH TO NORTHWEST WINDS ARE EXPECTED NEAR LAKE
  MICHIGAN THIS MORNING. 

* WINDS...NORTH TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO
  45 MPH ARE EXPECTED. WIND GUSTS WILL BE LOWER FARTHER INLAND
  FROM THE LAKE.

* IMPACTS...THE BLUSTERY WINDS WILL CAUSE OCCASIONAL BUFFETING OF
  HIGHER PROFILE VEHICLES. SECURE LOOSE OBJECTS SUCH AS TRASH CANS
  AND HALLOWEEN DECORATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
MBK
5 follow-up statements
750 
WWUS73 KMKX 201431
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
931 AM CDT THU OCT 20 2011

...GUSTY WINDS DIMINISHING TODAY... 
...FROST EXPECTED OVER MUCH OF SOUTHERN WISCONSIN LATER TONIGHT...

.DEEP LOW PRESSURE NEAR TOLEDO WILL MOVE NORTHWARD AND GRADUALLY
WEAKEN TODAY. THE STRONG WINDS AND WIND GUSTS OVER SOUTHEAST
WISCONSIN AND ALONG THE LAKE MICHIGAN SHORELINE HAVE DIMINISHED TO
LESS THAN 30 MPH...AND WILL CONTINUE TO DIMINISH THROUGHOUT THE
AFTERNOON. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED.

THE AREAS OF RAIN IN SOUTHEAST WISCONSIN WILL END LATER TODAY...
WITH RAPID CLEARING SPREADING ACROSS SOUTHERN WISCONSIN TONIGHT.
THESE CONDITIONS WILL ALLOW TEMPERATURES TO FALL INTO THE UPPER
20S TO MIDDLE 30S OVER THE REGION...RESULTING IN FROST DEVELOPMENT
LATE TONIGHT. THE FROST WILL BE PATCHY CLOSE TO THE LAKE.

WIZ052-060-066-071-072-201545-
/O.CAN.KMKX.WI.Y.0006.000000T0000Z-111020T1800Z/
SHEBOYGAN-OZAUKEE-MILWAUKEE-RACINE-KENOSHA-
INCLUDING THE CITIES OF...SHEBOYGAN...PORT WASHINGTON...
MILWAUKEE...RACINE...KENOSHA
931 AM CDT THU OCT 20 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE WIND ADVISORY. 

WINDS WILL BE 15 TO 25 MPH WITH GUSTS TO 30 MPH THROUGH EARLY
AFTERNOON...THEN WILL FURTHER DIMINISH TO AROUND 10 MPH OR LESS
OVERNIGHT.

$$

WIZ046-047-051-056>059-062>065-067>070-202100-
/O.CON.KMKX.FR.Y.0007.111021T0600Z-111021T1400Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SAUK-COLUMBIA-DODGE-WASHINGTON-
IOWA-DANE-JEFFERSON-WAUKESHA-LAFAYETTE-GREEN-ROCK-WALWORTH-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...WEST BEND...
DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...WAUKESHA...
BROOKFIELD...DARLINGTON...MONROE...JANESVILLE...BELOIT...
ELKHORN...LAKE GENEVA
931 AM CDT THU OCT 20 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY. 

* TIMING...FROST IS EXPECTED TO DEVELOP AFTER MIDNIGHT TONIGHT...
  LASTING INTO EARLY FRIDAY MORNING. 

* TEMPERATURE...WILL FALL INTO THE UPPER 20S TO MIDDLE 30S LATE 
  TONIGHT. 

* IMPACTS...SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION WILL 
  BE KILLED IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.

&&

$$

MRC
614 
WWUS73 KMKX 202006
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
306 PM CDT THU OCT 20 2011

...FROST EXPECTED OVER MUCH OF SOUTHERN WISCONSIN LATER
TONIGHT...

.LOW PRESSURE WILL LIFT TO THE NORTHEAST QUICKLY THIS
EVENING...FOLLOWED BY HIGH PRESSURE SETTLING IN OVERNIGHT. RAPID
CLEARING IS EXPECTED THIS EVENING ALONG WITH DIMINISHING WINDS.
THESE CONDITIONS WILL ALLOW TEMPERATURES TO FALL INTO THE UPPER
20S TO MIDDLE 30S OVER THE AREA...RESULTING IN FROST DEVELOPMENT
LATE TONIGHT. THE FROST WILL BE PATCHY CLOSE TO THE LAKE.

WIZ046-047-051-056>059-062>065-067>070-210415-
/O.CON.KMKX.FR.Y.0007.111021T0600Z-111021T1400Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SAUK-COLUMBIA-DODGE-WASHINGTON-
IOWA-DANE-JEFFERSON-WAUKESHA-LAFAYETTE-GREEN-ROCK-WALWORTH-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...WEST BEND...
DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...WAUKESHA...
BROOKFIELD...DARLINGTON...MONROE...JANESVILLE...BELOIT...
ELKHORN...LAKE GENEVA
306 PM CDT THU OCT 20 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY. 

* TIMING...FROST IS EXPECTED TO DEVELOP AFTER MIDNIGHT TONIGHT...
  LASTING INTO EARLY FRIDAY MORNING.

* TEMPERATURE...WILL FALL INTO THE UPPER 20S TO MID 30S LATE 
  TONIGHT. 

* IMPACTS...SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION WILL 
  BE KILLED IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.

&&

$$

DAVIS
660 
WWUS73 KMKX 210159
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
859 PM CDT THU OCT 20 2011

...FROST EXPECTED OVER MUCH OF SOUTHERN WISCONSIN LATER TONIGHT...

.LOW PRESSURE WILL CONTINUE TO MOVE AWAY FOLLOWED BY HIGH PRESSURE
SETTLING IN TOWARD MORNING. SKIES ARE BEGINNING TO CLEAR FROM WEST
TO EAST ACROSS WISCONSIN AND WINDS WILL DECREASE AS WELL. THESE
CONDITIONS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER TO
MIDDLE 30S INLAND FROM LAKE MICHIGAN...RESULTING IN FROST
DEVELOPMENT LATE TONIGHT. LITTLE TO NO FROST IS EXPECTED NEAR LAKE
MICHIGAN. 

WIZ046-047-051-056>059-062>065-067>070-211000-
/O.CON.KMKX.FR.Y.0007.111021T0600Z-111021T1400Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SAUK-COLUMBIA-DODGE-WASHINGTON-
IOWA-DANE-JEFFERSON-WAUKESHA-LAFAYETTE-GREEN-ROCK-WALWORTH-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...WEST BEND...
DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...WAUKESHA...
BROOKFIELD...DARLINGTON...MONROE...JANESVILLE...BELOIT...
ELKHORN...LAKE GENEVA
859 PM CDT THU OCT 20 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY. 

* TIMING...FROST IS EXPECTED TO DEVELOP AFTER MIDNIGHT TONIGHT.

* TEMPERATURE...WILL FALL INTO THE LOWER TO MID 30S EARLY FRIDAY
  MORNING AWAY FROM LAKE MICHIGAN. 

* IMPACTS...SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION WILL 
  BE KILLED IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.

&&

$$

GEHRING
535 
WWUS73 KMKX 210847
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
347 AM CDT FRI OCT 21 2011

...FROST THIS MORNING OVER MUCH OF SOUTHERN WISCONSIN...

.CLEAR SKIES AND LIGHTER WINDS HAVE ALLOWED TEMPERATURES TO FALL
INTO THE 30 TO 35 DEGREE RANGE OVER SOUTH CENTRAL WISCONSIN THIS
MORNING. HENCE THESE CONDITIONS FAVOR AREAS TO WIDESPREAD FROST
EARLY THIS MORNING. A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM
CDT THIS MORNING.

SOME LINGERING CLOUDS AND SLIGHTLY HIGHER WINDS HAVE KEPT
TEMPERATURES A LITTLE WARMER IN FAR EASTERN WISCONSIN...FROM
SHEBOYGAN SOUTH TO MILWAUKEE...RACINE AND KENOSHA. FROST WILL BE
MORE PATCHY IN THE LAKE SHORE COUNTIES EARLY THIS MORNING. 

WIZ046-047-051-056>059-062>065-067>070-211400-
/O.CON.KMKX.FR.Y.0007.000000T0000Z-111021T1400Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SAUK-COLUMBIA-DODGE-WASHINGTON-
IOWA-DANE-JEFFERSON-WAUKESHA-LAFAYETTE-GREEN-ROCK-WALWORTH-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...WEST BEND...
DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...WAUKESHA...
BROOKFIELD...DARLINGTON...MONROE...JANESVILLE...BELOIT...
ELKHORN...LAKE GENEVA
347 AM CDT FRI OCT 21 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

* TIMING...AREAS TO WIDESPREAD FROST THIS MORNING THROUGH 9 AM
  CDT.

* TEMPERATURE...UPPER 20S TO MIDDLE 30S THROUGH 8 AM CDT.

* IMPACTS...SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION WILL 
  BE KILLED IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. TAKE THE
NECESSARY PRECAUTIONS TO PROTECT SENSITIVE OUTDOOR VEGETATION.

&&

$$
MBK
844 
WWUS73 KMKX 211354
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
854 AM CDT FRI OCT 21 2011

...TEMPERATURES WARMING THIS MORNING...

.TEMPERATURES HAVE WARMED A FEW DEGREES FROM MORNING LOWS...WITH
MOST FROST LIKELY GONE AT THIS TIME. THUS THE FROST ADVISORY IS
BEING ALLOWED TO EXPIRE.

WIZ046-047-051-056>059-062>065-067>070-211500-
/O.EXP.KMKX.FR.Y.0007.000000T0000Z-111021T1400Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SAUK-COLUMBIA-DODGE-WASHINGTON-
IOWA-DANE-JEFFERSON-WAUKESHA-LAFAYETTE-GREEN-ROCK-WALWORTH-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...WEST BEND...
DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...WAUKESHA...
BROOKFIELD...DARLINGTON...MONROE...JANESVILLE...BELOIT...
ELKHORN...LAKE GENEVA
854 AM CDT FRI OCT 21 2011

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING. 

TEMPERATURES HAVE WARMED ENOUGH MOST PLACES THIS MORNING TO ALLOW
THE FROST ADVISORY TO EXPIRE. ANY REMAINING FROST IN SHADY PLACES
WILL MELT SHORTLY AS TEMPERATURES CONTINUE TO RISE.

$$
DDV

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this frost advisory went out at Oct 20, 3:28 AM CDT, 18 minutes earlier.

Area forecast discussion, Oct 20, 3:28 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
328 AM CDT THU OCT 20 2011

.TODAY AND TONIGHT...FORECAST CONFIDENCE...MEDIUM TO HIGH

DEEP LOW PRESSURE VICINITY OF TOLEDO REACHING ITS ZENITH EARLY THIS
MORNING...AND SHOULD BEGIN TO SLOWLY WEAKEN AS IT MOVES NORTHWARD
ACROSS LAKE HURON INTO ONTARIO TODAY.  WATER VAPOR IMAGERY SHOWING
DRY AIR WRAPPING FURTHER INTO THE LOW PRESSURE CIRCULATION FROM THE
EAST AND NORTHEAST...WHICH WILL CONTRIBUTE TO WEAKENING THE SYSTEM.
WITH LOW MOVING FARTHER NORTHWARD...LOW LEVEL FLOW FROM THE SURFACE
TO 850H HAS BACKED TO THE NORTH EARLY THIS MORNING AND WILL CONTINUE
TO BACK TO THE NORTHWEST LATER TODAY.  THIS BACKING WIND HAS
ELIMINATED THE FETCH AND LAKE EFFECT CONTRIBUTION FROM AFFECTING THE
LAKESHORE AREAS.  HENCE THE STRONGEST WINDS ARE EXPECTED TO REMAIN
JUST OFFSHORE...WITH POTENTIAL GUSTS TO 50KTS.

THE LINGERING TIGHT PRESSURE GRADIENT THIS MORNING AND STEEP LOW
LEVEL LAPSE RATES MAY YET ALLOW GUSTS TO 40KTS...WITH A SUSTAINED
WIND OR TWO OF 26KTS IN THE EAST. HENCE WL REPLACE EXPIRING HIGH
WIND WARNING WITH WIND ADVISORY AND RUN IT THROUGH THE MORNING.
STRONGEST WINDS LIKELY AT WIND POINT.

LOBE OF VORTICITY ROTATING WESTWARD AROUND UPPER LOW CAUSING
WIDESPREAD RAIN ACROSS LAKE MICHIGAN.  THIS RAIN WILL SPREAD INTO
PARTS OF SOUTHEAST INTO EAST CENTRAL WI EARLY THIS MORNING HOWEVER
MAIN PUSH OF LAYER Q-VECTOR CONVERGENCE REMAINS TO THE EAST.  ALSO
RAIN WILL BE RUNNING INTO PARCHED AIR FEEDING IN FROM THE NORTH WITH
PWAT VALUES AROUND 0.30 INCH.  STRONGEST ISENTROPIC OMEGA FROM 295
THETA SURFACE REMAINS OVER THE EAST THIS MORNING.  SO WILL GO WITH A
GRADIENT OF POPS THIS MORNING WITH HIGH CATEGORICAL IN THE EAST
TRAILING TO DRY CONDITIONS WEST OF MSN.  DRIER AIR SPREADS RAPIDLY
SOUTH ACROSS SRN WI LATER TODAY ENDING THE PRECIPITATION FROM WEST
TO EAST BY 00Z AS THE LOW PRESSURE SYSTEM PULLS FARTHER AWAY FROM
THE WESTERN GTLAKES.  CLOUDS WILL CLEAR ACCORDINGLY AS THE DRY AIR
AND SUBSIDENCE ENGULF THE REGION.

RIDGELINE REMAINS WEST OF SRN WI LATE TONIGHT...BUT WITH CLEAR SKIES
AND DIMINISHING WINDS...TEMPS WL DROP INTO THE UPPER 20S TO MID
30S.  COLDEST TEMPS IN THE WEST WHERE THE BOUNDARY LAYER MIXING WILL
BE LIGHTEST.  SUSPICIOUS WARMER TEMPS ON 00Z NAM AT 925H SO TRENDED
TOWARD SLIGHTLY COLDER ECMWF/GFS TEMPS. WINDS MOST AREAS SHOULD DROP
TO 8KTS OR LESS...SO FAIRLY CONFIDENT ON AREAS TO WIDESPREAD FROST
DEVELOPMENT LATE TONIGHT.  FROST WILL BE MORE PATCHY CLOSE TO THE
WARMER LAKE.  HENCE WL ISSUE FROST ADVY FOR MOST OF THE CWA FOR LATE
TONIGHT AND EARLY FRI.  LATER SHIFT CAN DECIDE WHETHER TO ADD
LAKESHORE COUNTIES.

.FRIDAY AND SATURDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH

HIGH PRESSURE IN THE REGION WILL BRING QUIET CONDITIONS TO SOUTHERN
WISCONSIN FRIDAY AND SATURDAY. SKIES SHOULD BE MOSTLY SUNNY
FRIDAY...WITH A WEAK WAVE EMBEDDED IN NORTHWEST FLOW POSSIBLY
BRINGING SOME MID AND HIGH LEVEL CLOUDS TO THE AREA SATURDAY. SHOULD
BE A PLEASANT START TO THE WEEKEND...WITH TEMPS APPROACHING NORMAL
FRIDAY AND GOING A BIT ABOVE NORMAL SATURDAY INTO THE LOW 60S.

.SUNDAY THROUGH WEDNESDAY...FORECAST CONFIDENCE...LOW

MODELS IN SOMEWHAT BETTER AGREEMENT FOR WAVE ON SUNDAY...THOUGH
SIGNIFICANT TIMING DIFFERENCES STILL EXIST. KEPT POPS SUNDAY AND
SUNDAY NIGHT TO COUNT FOR FASTER GFS/CANADIAN AND SLOWER ECMWF. WAS
ABLE TO GO DRY FOR MONDAY...WITH MODELS GENERALLY AGREEING ON HIGH
PRESSURE.

PRETTY BIG MODEL DIFFERENCES WITH THE NEXT SYSTEM TUESDAY/WEDNESDAY.
WITH SIGNIFICANT TIMING/PLACEMENT DISCREPANCIES...ENDED UP HOLDING
ONTO POPS FOR BOTH DAYS.

TEMPS LOOK GENERALLY NEAR TO A BIT ABOVE NORMAL SUNDAY THROUGH
TUESDAY DEPENDING ON THE MODEL...FALLING BACK BELOW NORMAL BEHIND THE
NEXT SYSTEM BY WEDNESDAY.

&&

.AVIATION/12Z TAFS/...MVFR CIGS OVER ERN AREAS MAY RETURN TO IFR FOR
A TIME ASSOCIATED WITH RAIN THIS MRNG. OTHERWISE IMPROVEMENT EXPCD
TO VFR IN THE SOUTHEAST AS DRIER AIR SWEEPS IN LATER TODAY AND THIS
EVENING ALONG WITH GRADUALLY DIMINISHING WINDS.

&&

.MARINE...DEEP LOW PRESSURE VICINITY OF TOLEDO REACHING ITS PEAK
INTENSITY EARLY THIS MORNING AND THEN WILL BEGIN TO SLOWLY FILL AND
WEAKEN AS IT MOVES TOWARD LAKE HURON AND ONTARIO TODAY.  WITH THE
LOW PRESSURE SHIFTING FARTHER NORTHWARD...THE LOW LEVEL FLOW HAS
TURNED MORE NORTH EARLY THIS MORNING...AND WILL CONTINUE TO BACK TO
THE NNW LATER TODAY.  THE BACKING WIND IS PREVENTING THE LONGER
FETCH AND MORE UNSTABLE LAKE CONDITIONS FROM AFFECTING THE SHORE
AREAS BUT WILL CONTINUE TO AFFECT THE NEAR SHORE WATERS AWAY FROM
THE COAST.  THE LINGERING STEEP LOW LEVEL LAPSE RATES WILL CONTINUE
TO ALLOW POTENTIAL WIND GUSTS TO 50KTS THIS MORNING BEFORE THE LOW
LEVEL FLOW WEAKENS.  HENCE WL CONTINUE STORM WARNING FOR THIS
MORNING WITH DECREASING TREND AND GALE WARNING AND/OR SMALL CRAFT
ADVISORIES NEEDED FOR A TIME INTO TONIGHT AS WINDS AND WAVES
SUBSIDE.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FROST ADVISORY FROM 1 AM TO 9 AM CDT FRIDAY FOR WIZ046-047-051-
     056>059-062>065-067>070.

     WIND ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR WIZ052-060-066-
     071-072.

LM...STORM WARNING UNTIL 1 PM CDT THIS AFTERNOON FOR LMZ643>646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...MBK
FRIDAY THROUGH WEDNESDAY...DDV
Hazardous weather outlook, Oct 19, 11:15 PM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1115 PM CDT WED OCT 19 2011

WIZ046-047-051-052-056>060-062>072-202115-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1115 PMCDT WED OCT 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

STRONG NORTH WINDS OVER LAKE MICHIGAN AND WITHIN SEVERAL MILES OF
THE LAKE WILL CONTINUE. WIND ADVISORIES AND HIGH WIND WARNINGS ARE
IN EFFECT FOR THE LAKE COUNTIES. NORTH WINDS WILL GUST FROM 40 TO 60
MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THE STRONG WINDS WILL PERSIST INTO THURSDAY MORNING BEFORE GRADUALLY
DIMINISHING. THE WIND ADVISORY IS SET TO EXPIRE LATE MORNING
THURSDAY.

NEAR OR BELOW FREEZING TEMPERATURES ARE EXPECTED OVER SOUTH
CENTRAL WISCONSIN THURSDAY NIGHT...WITH TEMPERATURES FALLING TO
THE MID 30S AT THE LAKE MICHIGAN SHORE. UNDER CLEAR SKIES...THE WINDS
ARE EXPECTED TO BE LIGHT ENOUGH TO CAUSE AREAS OF FROST IN THE FAR
EAST...AND WIDESPREAD FROST FARTHER INLAND AND OVER SOUTH CENTRAL
WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-202115-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1115 PMCDT WED OCT 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

DEEP LOW PRESSURE OVER OHIO WILL RESULT IN VERY WINDY CONDITIONS
OVER LAKE MICHIGAN TONIGHT...INTO THURSDAY...WITH STORM FORCE
GUSTS TONIGHT. A STORM WARNING IS IN EFFECT TONIGHT INTO THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

STORM FORCE GUSTS TO 50 KNOTS WILL PERSIST OVER LAKE MICHIGAN
THROUGH THURSDAY MORNING BEFORE THE WINDS GRADUALLY DIMINISH. THE
WINDS WILL REMAIN AT GALE STRENGTH OR SMALL CRAFT ADVISORY LEVELS
INTO THURSDAY NIGHT AS THE STRONG LOW PRESSURE AREA MOVES FARTHER
AWAY FROM LAKE MICHIGAN.

GEHRING
WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Oct 19, 9:50 PM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
950 PM CDT WED OCT 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     NON-TSTM WND GST 1 E SHEBOYGAN           43.75N 87.69W
10/19/2011  M53 MPH          LMZ643             WI   C-MAN STATION

            7 PM DATA-WIND SPEED 43 MPH GUSTS TO 53 MPH. SITE ID IS
            SGNW3.

&&

BHAHN
Local storm report, Oct 19, 10:01 PM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1001 PM CDT WED OCT 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     NON-TSTM WND GST E RACINE                42.73N 87.78W
10/19/2011  M58.00 MPH       RACINE             WI   MESONET

            WIND GUST TO 58 MPH AT RACINE YACHT CLUB. REPORT RELAYED
            TO NWS BY MARK BADEN-CHANNEL 12-MILWAUKEE.

0335 PM     NON-TSTM WND GST MILWAUKEE INTERNATIONAL 42.94N 87.90W
10/19/2011  M47.00 MPH       MILWAUKEE          WI   ASOS

0348 PM     NON-TSTM WND GST RACINE BATTEN AIRPORT   42.76N 87.81W
10/19/2011  M45.00 MPH       RACINE             WI   ASOS

0410 PM     NON-TSTM WND GST 1 NE KENOSHA            42.59N 87.80W
10/19/2011  M54.00 MPH       LMZ646             WI   C-MAN STATION

            WIND SPEED AT 410 PM - 44 MPH GUSTS TO 54 MPH. SITE ID IS
            KNSW3.

0410 PM     NON-TSTM WND GST 1 E KENOSHA             42.58N 87.80W
10/19/2011  M54.00 MPH       LMZ646             WI   C-MAN STATION

            410 PM DATA - WIND SPEED 44 MPH GUSTS TO 54 MPH. SITE ID
            IS KNSW3.

0500 PM     NON-TSTM WND GST 1 E SHEBOYGAN           43.75N 87.69W
10/19/2011  M52.00 MPH       LMZ643             WI   C-MAN STATION

            5 PM DATA-WIND SPEED 47 MPH GUSTS TO 52 MPH. SITE ID IS
            SGNW3.

0500 PM     NON-TSTM WND GST 1 W RACINE              42.73N 87.80W
10/19/2011  M47.00 MPH       RACINE             WI   MESONET

0500 PM     NON-TSTM WND GST 3 NE MILWAUKEE          43.06N 87.87W
10/19/2011  M47.00 MPH       MILWAUKEE          WI   MESONET

0500 PM     NON-TSTM WND GST SHOREWOOD               43.09N 87.89W
10/19/2011  M45.00 MPH       MILWAUKEE          WI   MESONET

0500 PM     NON-TSTM WND GST 2 N SHEBOYGAN           43.78N 87.72W
10/19/2011  M51.00 MPH       SHEBOYGAN          WI   MESONET

0500 PM     NON-TSTM WND GST 2 ENE MILWAUKEE         43.05N 87.88W
10/19/2011  M48.00 MPH       MILWAUKEE          WI   C-MAN STATION

            5 PM DATA - WIND SPEED 36 MPH GUSTS TO 48 MPH. SITE ID IS
            MLWW3.

0540 PM     NON-TSTM WND GST RACINE                  42.73N 87.78W
10/19/2011  M46.00 MPH       RACINE             WI   ASOS

0547 PM     NON-TSTM WND GST 3 SW RACINE             42.70N 87.83W
10/19/2011  M51.00 MPH       RACINE             WI   TRAINED SPOTTER

            STORM SPOTTER IN MOUNT PLEASANT MEASURED 51 MPH ON HIS
            HOME WEATHER STATION. SMALL TREE BRANCHES DOWN. LARGEST
            BRANCH DOWN IS 4 INCHES IN DIAMETER. FREQUENT WIND GUSTS
            41-51 MPH.

0636 PM     NON-TSTM WND GST RACINE                  42.73N 87.78W
10/19/2011  M53.00 MPH       RACINE             WI   ASOS

            RACINE ASOS-GUST TO 53 MPH AT 636 PM. SITE ID IS RAC.

0659 PM     NON-TSTM WND GST RACINE                  42.73N 87.78W
10/19/2011  M47.00 MPH       RACINE             WI   ASOS

0700 PM     NON-TSTM WND GST 1 E SHEBOYGAN           43.75N 87.69W
10/19/2011  M53.00 MPH       LMZ643             WI   C-MAN STATION

            7 PM DATA-WIND SPEED 43 MPH GUSTS TO 53 MPH. SITE ID IS
            SGNW3.

0720 PM     NON-TSTM WND GST 1 E KENOSHA             42.58N 87.80W
10/19/2011  M61.00 MPH       LMZ646             WI   C-MAN STATION

            720 PM DATA-WIND SPEED 49 MPH WITH GUSTS TO 61 MPH.
            SENSOR IS 63 FEET HIGH IN THE AIR.

0727 PM     NON-TSTM WND GST MILWAUKEE               43.03N 87.92W
10/19/2011  M49.00 MPH       MILWAUKEE          WI   ASOS

0800 PM     NON-TSTM WND GST 2 ENE MILWAUKEE         43.05N 87.88W
10/19/2011  M53.00 MPH       MILWAUKEE          WI   C-MAN STATION

            STATION ID IS MLWW3.

&&

BHAHN

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 9:23 AM CDTGale WarningMKX6 hr
Oct 20, 3:37 PM CDTSmall Craft AdvisoryMKX18 hr

Nearby

Frost Advisories in Wisconsin, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.